Ask The Doctor > Questions & Answers > Sex Problems after Surgery

Sex Problems after Surgery

Patient: I had shoulder surgery on my AC joint and ever since I have had difficulty with intercourse because I am unable to last longer than 30 seconds. I was under general anesthesia and took an off brand of Percocet®. Is it possible that the surgery or drugs have caused this? How can I fix it?

 

 

Doctor: Premarure ejaculation is mainly a psychological problem and is not caused by drugs or previous surgery of any kind.How ever, there are a number of therapeutic modalities that may be employed to treat the condition. Most involve learning various techniques to prolong ejaculation and will involve your sex partner. A useful technique is the ‘stop-start technique’ ( more info can readily be found on the Internet) There are also medications which may be used such as desensitizing creams or some types of antidepressants have been shown to be effective in treating premature ejaculation. It is best to see a physician before taking or using any such medication.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment